Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 228, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 11, 2012, 1:12 PM EDT for Bulloch County, Candler County, Screven County, Georgia. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2012, 1:12 PM EDT (17:12 UTC)
- Expired
- Aug 11, 2012, 1:58 PM EDT
- In force
- 46 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Candler County, GA, Screven County, GA
The radar
The Charleston,SC radar (KCLX), 76 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 1:39 PM EDT | TSTM WND DMG | 1 Wnw Register, GA | BULLOCH COUNTY WARNING POINT REPORTED A TREE DOWN ON HIGHWAY 46 1 MILE WEST OF REGISTER. TIME ESTIMATED BY RADAR. |
| Aug 11, 1:57 PM EDT | TSTM WND DMG | 3 S Georgia Southern, GA | BULLOCH COUNTY WARNING POINT REPORTED A TREE DOWN ON BURKHALTER ROAD AND GOLF CLUB ROAD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
999
WUUS52 KCHS 111712
SVRCHS
GAC031-043-251-111815-
/O.NEW.KCHS.SV.W.0228.120811T1712Z-120811T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
112 PM EDT SAT AUG 11 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
EASTERN CANDLER COUNTY IN SOUTHEAST GEORGIA...
SOUTHERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 215 PM EDT
* AT 112 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM ROCKY FORD TO
METTER...MOVING NORTHEAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
PORTAL...METTER...ROCKY FORD...PULASKI...REGISTER...WESTSIDE...
WOODCLIFF...HOPEULIKIT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3235 8210 3263 8191 3265 8185 3267 8187
3270 8186 3279 8180 3275 8149 3236 8171
TIME...MOT...LOC 1712Z 232DEG 20KT 3264 8183 3240 8200
$$3 follow-up statements
492
WWUS52 KCHS 111729
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
129 PM EDT SAT AUG 11 2012
GAC043-111739-
/O.CAN.KCHS.SV.W.0228.000000T0000Z-120811T1815Z/
CANDLER GA-
129 PM EDT SAT AUG 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CANDLER COUNTY
HAS BEEN CANCELLED...
LAT...LON 3265 8185 3268 8183 3279 8176 3275 8149
3272 8151 3243 8167 3248 8196
TIME...MOT...LOC 1729Z 232DEG 20KT 3274 8169 3250 8187
$$
GAC031-251-111815-
/O.CON.KCHS.SV.W.0228.000000T0000Z-120811T1815Z/
SCREVEN GA-BULLOCH GA-
129 PM EDT SAT AUG 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTHWESTERN BULLOCH AND SOUTHERN SCREVEN COUNTIES...
AT 129 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
ZEIGLER TO WESTSIDE...MOVING NORTHEAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALTMAN...
CAPTOLO...DOVER...HOPEULIKIT...HUNTERS...MIDDLEGROUND...ROCKY FORD...
STATESBORO...SYLVANIA...WESTSIDE AND WOODCLIFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3265 8185 3268 8183 3279 8176 3275 8149
3272 8151 3243 8167 3248 8196
TIME...MOT...LOC 1729Z 232DEG 20KT 3274 8169 3250 8187
$$869
WWUS52 KCHS 111747
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
147 PM EDT SAT AUG 11 2012
GAC031-251-111815-
/O.CON.KCHS.SV.W.0228.000000T0000Z-120811T1815Z/
SCREVEN GA-BULLOCH GA-
147 PM EDT SAT AUG 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTH CENTRAL BULLOCH AND SOUTHERN SCREVEN COUNTIES...
AT 148 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
SYLVANIA TO DOVER...MOVING EAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALTMAN...
CAPTOLO...DOVER...HUNTERS AND SYLVANIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3257 8181 3278 8168 3277 8166 3275 8149
3272 8151 3252 8162
TIME...MOT...LOC 1748Z 263DEG 10KT 3279 8158 3259 8171
$$807
WWUS52 KCHS 111758
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
158 PM EDT SAT AUG 11 2012
GAC031-251-111808-
/O.CAN.KCHS.SV.W.0228.000000T0000Z-120811T1815Z/
SCREVEN GA-BULLOCH GA-
158 PM EDT SAT AUG 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BULLOCH AND
SOUTHERN SCREVEN COUNTIES HAS BEEN CANCELLED...
AT 158 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3257 8181 3278 8168 3277 8166 3275 8149
3272 8151 3252 8162
TIME...MOT...LOC 1758Z 263DEG 10KT 3279 8155 3259 8168
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 12:49 PM EDT, 23 minutes earlier.
Area forecast discussion, Aug 11, 12:49 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1249 PM EDT SAT AUG 11 2012 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE NORTHWEST TODAY...THEN MOVE OFF THE COAST EARLY ON SUNDAY BEFORE STALLING. THIS FRONT WILL DISSIPATE EARLY NEXT WEEK...THEN ANOTHER WEAK FRONT WILL MOVE IN MID-WEEK. A STRONGER COLD FRONT WILL MOVE IN NEXT WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SHOWERS/TSTMS ARE STEADILY EXPANDING ACROSS THE FAR WESTERN ZONES EARLY THIS AFTERNOON WITHIN AN AREA OF BROAD UPPER FORCING ASSOCIATED WITH WEAK SHORTWAVE ENERGY MOVING THROUGH GEORGIA AND THE RIGHT ENTRANCE REGION OF THE UPPER JET. HAVE ADJUSTED POPS UPWARDS INTO THE CATEGORICAL RANGE FOR THE REMAINDER OF THE AFTERNOON PER GOING RADAR AND SHORT TERM MODEL TRENDS. INSTABILITY PLOTS SHOW AN AREA OF ENHANCED DCAPE NEAR 1000 J/KG EXTENDING FROM ROUGHLY WALTERBORO SOUTH THROUGH THE SAVANNAH METRO AREA TO DARIEN AND LUDOWICI. SHOULD SEE AN INCREASING RISK FOR ISOLATED SEVERE TSTMS OVER THE NEXT FEW HOURS WITHIN THIS CORRIDOR AND EXPANDING EAST INTO BEAUFORT AND THE CHARLESTON METRO AREA BY LATE AFTERNOON. THE REMAINDER OF THE FORECAST IS ON TRACK. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... THE GFS INTERESTING BETWEEN 6 PM AND MIDNIGHT SUGGESTING SOME CONVECTION COULD ORGANIZE FROM THE SE MIDLANDS TO THE PEE DEE AND POSSIBLY OVER OUR SOUTH CAROLINA ZONES NORTH OF BEAUFORT. THE MODEL INDICATED SOME SLIGHTLY HIGHER SHEAR VALUES AND MORE IMPRESSIVE INSTABILITY TO BE TAPPED BY A 1011 MB SURFACE LOW AND THE MID LEVEL WAVE. WE THINK THERE IS SOME CHANCE OF ISOLATED SEVERE WEATHER IN SE SOUTH CAROLINA THIS EVENING AS MUCH DRIER 700 MB AIR PUNCHES IN FROM THE CSRA REGION. ON THE OTHER HAND...OTHER HIGH RESOLUTION MODELS SHOW DIFFERING SOLUTIONS MAKING FOR LOW CONFIDENCE ON HOW IT ALL PLAYS OUT. HIGH CHANCE TO LIKELY EARLY EVENING POPS SHOULD DIMINISH OVERNIGHT AS A COLD FRONT APPROACHES AND DRIER AIR ALOFT MOVES IN OVER INLAND AREAS. CONVECTION COULD LINGER ALONG SOUTH CAROLINA COASTAL ZONES THE LONGEST OVERNIGHT GIVEN THE TIMING OF THE UPPER LEVEL DISTURBANCE. THE UPPER TROUGH AXIS WILL SHIFT EAST ON SUNDAY WHILE DRIER AIR FILTERS IN BEHIND THE COLD FRONT. PRECIPITABLE WATER VALUES ARE FORECAST TO DROP BELOW 1 INCH ACROSS INLAND AREAS BY SUNDAY AFTERNOON...DROPPING FURTHER SUNDAY NIGHT WITH READINGS AS LOW AS THREE-QUARTERS OF AN INCH BY 06Z MONDAY. THE COMBINATION OF WEAK DOWNSLOPE FLOW AND LOW-LEVEL DRYING WILL MINIMIZE RAIN CHANCES. CONSIDERABLE WESTERLY FLOW WILL ALSO KEEP THE SEABREEZE PINNED TO THE COAST FOR MUCH OF THE DAY. WE ARE ONLY SHOWING ISOLATED SHOWERS AND THUNDERSTORMS ACROSS COASTAL SOUTHEAST GA WHERE LOW-LEVEL MOISTURE WILL LINGER LATER INTO THE DAY. A ZONAL FLOW WILL PREVAIL MONDAY...PRODUCING SUBSIDENCE AND KEEPING AN UNSEASONABLY DRY AIRMASS IN PLACE. WITH 10-15 KT OF WSW BOUNDARY LAYER FLOW THE SEABREEZE WILL STRUGGLE TO MAKE MUCH INLAND PROGRESS. ANY CONVECTION SHOULD BE EXTREMELY ISOLATED SO WE REMOVED POPS ENTIRELY. TUESDAY THE FORECAST BECOMES A BIT MORE UNCERTAIN GIVEN THE DIFFERENCES BETWEEN THE GFS AND ECMWF. THE 00Z GFS CONTINUES TO SHOW A POTENT SHORTWAVE MOVING THROUGH SC IN THE AFTERNOON...DROPPING A WEAK COLD FRONT INTO THE AREA. MEANWHILE THE LAST TWO RUNS OF THE ECMWF ONLY SHOW BROAD SHORTWAVE TROUGHING OVER THE EASTERN STATES WITH NO APPRECIABLE SURFACE FEATURE IN PLAY. THE MOST LIKELY SCENARIO IS THAT WE SEE SOME CONVECTION INITIATE MAINLY IN THE AFTERNOON WITH PERHAPS SOME UPSTREAM STORMS MIGRATING TOWARD THE COAST LATE AFTERNOON INTO THE EVENING. WE ARE ONLY SHOWING SLIGHT CHANCE POPS FOR NOW. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... THE EXTENDED PERIOD IS QUITE UNCERTAIN GIVEN LARGE DIFFERENCES BETWEEN THE SYNOPTIC SCALE MODELS. RELATIVELY QUIET CONDITIONS EXPECTED WEDNESDAY AND THURSDAY UNDER SHORTWAVE RIDGING. HOWEVER LATE WEEK INTO THE WEEKEND A HIGHLY AMPLIFIED UPPER TROUGH WILL SHIFT TOWARD THE EASTERN UNITED STATES AND POTENTIALLY BRING A COLD FRONT TO THE AREA WITH AN INCREASE IN RAIN CHANCES. TEMPS LOOK TO CONTINUE NEAR OR SLIGHTLY ABOVE NORMAL FOR MID-AUGUST. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... SHOWERS/TSTMS ARE STEADILY EXPANDING WEST OF KSAV/KCHS EARLY THIS AFTERNOON. THIS ACTIVITY WILL MOVE EAST AND LIKELY IMPACT BOTH TERMINALS BY MID-LATE AFTERNOON. THE WINDOW FOR GREATEST IMPACTS WILL BE FROM 19-21Z FOR KSAV AND 20-23Z FOR KCHS. WILL SHOW A TEMPO GROUP OF HIGH-END IFR/LOW-END MVFR TO COVER FOR THESE TIME FRAMES. ACTIVITY COULD LINGER AROUND KCHS A BIT LONGER SO MAY NEED TO CONSIDERING LENGTHENING A MENTION OF TSRA. AMENDMENTS WILL LIKELY BE NEEDED THROUGHOUT THE AFTERNOON AS TRENDS/IMPACTS BECOME MORE APPARENT. VFR EXPECTED TO DOMINATE DURING THE OVERNIGHT HOURS WITH A LOW RISK FOR SHALLOW GROUND FOG DEVELOPING AT EITHER TERMINAL PRIOR TO SUNRISE IF CLOUDS THIN ENOUGH. EXTENDED AVIATION OUTLOOK...ISOLATED CONVECTION POSSIBLE TUESDAY AND WEDNESDAY. && .MARINE... SOUTH/SOUTHWEST WINDS WILL PERSIST OVER THE WATERS THOUGH TONIGHT WITH BOTH WINDS AND SEAS REMAINING BELOW SMALL CRAFT ADVISORY THRESHOLDS. WINDS WILL REMAIN GENERALLY SOUTHWESTERLY SUNDAY THROUGH THURSDAY WITH SEAS BELOW 5 FT. THE STRONGEST OFFSHORE WINDS WILL OCCUR AT NIGHT DURING NOCTURNAL SURGES WHILE THE AFTERNOON SEABREEZE ENHANCES WINDS ALONG THE COAST. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Aug 11, 10:29 AM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1029 AM EDT SAT AUG 11 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-120200- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 1029 AM EDT SAT AUG 11 2012 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AS A COLD FRONT APPROACHES FROM THE NORTHWEST. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS IN EXCESS OF 60 MPH. IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP TODAY WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AS WELL AS LOCALLY HEAVY RAINFALL WHICH COULD PRODUCE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. THE RISK FOR ISOLATED SEVERE THUNDERSTORMS WILL END BY MID EVENING. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD REMAIN ALERT THROUGHOUT THE DAY AND BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS OUTLET FOR LATEST HAZARDOUS WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 11, 12:53 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1253 PM EDT SAT AUG 11 2012 GAZ099-100-111730- BULLOCH-CANDLER- 1253 PM EDT SAT AUG 11 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND CANDLER COUNTIES THROUGH 130 PM EDT... AT 1251 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...NEAR METTER...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... HOPEULIKIT...METTER...MIDDLEGROUND...PORTAL...PULASKI...STATESBORO AND WESTSIDE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3263 8186 3243 8173 3233 8211 3244 8215 TIME...MOT...LOC 1654Z 240DEG 18KT 3240 8206
Special weather statement, Aug 11, 1:03 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
103 PM EDT SAT AUG 11 2012
SCZ040-042-043-111730-
ALLENDALE-HAMPTON-INLAND COLLETON-
103 PM EDT SAT AUG 11 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE...HAMPTON
AND COLLETON COUNTIES THROUGH 130 PM EDT...
AT 101 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST
OF ULMER TO BARTON...MOVING EAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENDALE...ASHTON...BARTON...BRUNSON...COLLETON...CROCKETVILLE...
FAIRFAX...ISLANDTON...LODGE...MILEY...PADGETTS...SMOAKS...SYCAMORE...
ULMER AND WILLIAMS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3290 8141 3312 8124 3312 8119 3303 8108
3310 8095 3310 8093 3307 8090 3309 8089
3313 8090 3314 8089 3318 8081 3318 8077
3317 8076 3289 8091
TIME...MOT...LOC 1703Z 261DEG 33KT 3317 8110 3293 8127The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 10:19 PM EDT | Special Marine Warning | CHS | 116 min | |
| Aug 10, 10:50 PM EDT | Special Marine Warning | CHS | 115 min | |
| Aug 11, 11:53 AM EDT | Special Marine Warning | CHS | 57 min | |
| Aug 11, 12:53 PM EDT | Special Weather Statement | CHS | Candler | 37 min |
| Aug 11, 1:45 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 60 min |
| Aug 11, 2:04 PM EDT | Special Weather Statement | CHS | Bulloch, Effingham | 56 min |
| Aug 11, 3:45 PM EDT | Special Weather Statement | CHS | Chatham | 60 min |
| Aug 11, 4:04 PM EDT | Special Marine Warning | CHS | 116 min | |
| Aug 11, 4:04 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 56 min |
| Aug 11, 4:25 PM EDT | Areal Flood Advisory | CHS | Chatham | 50 min |
| Aug 11, 4:35 PM EDT | Special Weather Statement | CHS | McIntosh | 40 min |
| Aug 11, 4:40 PM EDT | Special Weather Statement | CHS | Jenkins | 65 min |
| Aug 11, 5:43 PM EDT | Special Weather Statement | CHS | Screven | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.